Alert archive / Iowa / Flash Flood Warnings in 2014

Flash Flood Warning 30, NWS Des Moines, IA

June 26, 20144 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 26, 2014, 1:51 PM CDT for 4 counties in Iowa. It was in force for 6 hr. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2014, 1:51 PM CDT (18:51 UTC)
Expired
Jun 26, 2014, 7:45 PM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Dallas County, IA, Madison County, IA, Polk County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 13 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 1:57 PM CDTHEAVY RAIN 31 Nnw Waukee, IA2.75 TO 3.00 INCHES OF RAIN SO FAR TODAY
Jun 26, 2:00 PM CDTHEAVY RAIN 2.75Dallas Center, IAREPORTED SOCIAL MEDIA.
Jun 26, 2:15 PM CDTHEAVY RAIN 3.032 W Johnston, IADAILY TOTAL. 2.24 IN SIX HOURS.
Jun 26, 2:20 PM CDTHEAVY RAIN 2.9Grimes, IADAILY TOTAL. LITTLE BEAVER CREEK AT BANKFUL. REPORTED VIA SOCIAL MEDIA.
Jun 26, 2:25 PM CDTHEAVY RAIN 4.653 Ne Waukee, IAEVENT TOTAL STARTING AT 10AM.
Jun 26, 2:34 PM CDTHEAVY RAIN 3.83 Ese Adel, IA
Jun 26, 2:35 PM CDTFLASH FLOOD2 Ssw Waukee, IASUGAR CREEK OUT OF ITS BANKS AND FLOODING ASHWORTH ROAD. ROAD IS NOW CLOSED.
Jun 26, 2:39 PM CDTFLASH FLOOD3 Nne Waukee, IA6 TO 9 INCHES OF WATER FLOWING ACROSS 156TH STREET IN URBANDALE. ABOUT 100-200 FEET OF ROAD IMPACTED.
Jun 26, 2:40 PM CDTHEAVY RAIN 42 Ese Waukee, IASINCE 10AM. SENT VIA SOCIAL MEDIA.
Jun 26, 2:45 PM CDTHEAVY RAIN 4.32 Se Waukee, IAREPORTED VIA SOCIAL MEDIA.
Jun 26, 2:50 PM CDTHEAVY RAIN 4.8Ankeny, IAREPORTED VIA SOCIAL MEDIA. TOTAL SINCE MID MORNING. 5.7 INCHES TOTAL FOR THE LAST 24 HOURS.
Jun 26, 3:19 PM CDTHEAVY RAIN 6.52 S Grimes, IAUNKNOWN IF REPORT IS A 24 HOUR TOTAL OR EVENT TOTAL SINCE MID MORNING. REPORTED VIA SOCIAL MEDIA AND RELAYED BY WHO TV.
Jun 26, 4:00 PM CDTHEAVY RAIN 4.32 E Waukee, IA4.30 INCHES AT 152ND AND ROSEWOOD
Jun 26, 4:00 PM CDTHEAVY RAIN 5.752 Ene Waukee, IA5.75 INCHES AT HICKMAN AND NW 156TH.
Jun 26, 4:07 PM CDTHEAVY RAIN 3.031 Ene Dallas Center, IAEVENT TOTAL RAINFALL SO FAR.
Jun 26, 4:45 PM CDTHEAVY RAIN 3.6Waukee, IASTORM TOTAL RAINFALL
Jun 26, 5:00 PM CDTHEAVY RAIN 2.173 Sw Clive, IASTORM TOTAL
Jun 26, 5:18 PM CDTHEAVY RAIN 1.951 E Clive, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 6.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1326 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1326 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

670 
WGUS53 KDMX 261851
FFWDMX
IAC049-121-153-181-270045-
/O.NEW.KDMX.FF.W.0030.140626T1851Z-140627T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
151 PM CDT THU JUN 26 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
  EASTERN DALLAS COUNTY IN CENTRAL IOWA...
  NORTHEASTERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
  WESTERN POLK COUNTY IN CENTRAL IOWA...

* UNTIL 745 PM CDT
    
* AT 150 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS DALLAS AND POLK COUNTIES...WITH ADDITIONAL HEAVY 
  RAINFALL ANTICIPATED THROUGH THE EARLY AFTERNOON HOURS. UP TO ONE 
  INCH OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO 
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DES MOINES...WEST DES MOINES...ANKENY...URBANDALE...JOHNSTON...
  CLIVE...ALTOONA...WAUKEE...NORWALK...PLEASANT HILL...GRIMES...
  WINTERSET...ADEL...WINDSOR HEIGHTS...CARLISLE...POLK CITY...
  SAYLORVILLE...DALLAS CENTER...GRANGER AND DE SOTO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4180 9349 4151 9349 4146 9378 4132 9408
      4180 9408

$$

AWB
5 follow-up statements
035 
WGUS73 KDMX 261939
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
239 PM CDT THU JUN 26 2014

IAC049-121-153-181-270045-
/O.CON.KDMX.FF.W.0030.000000T0000Z-140627T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-DALLAS IA-MADISON IA-POLK IA-
239 PM CDT THU JUN 26 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHWESTERN WARREN...EASTERN DALLAS...NORTHEASTERN MADISON AND
WESTERN POLK COUNTIES...

AT 238 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN 
DALLAS COUNTY WITH SUGAR CREEK FLOWING OVER ASHWORTH ROAD. UP TO ONE 
INCH OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS ALREADY OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DES MOINES...WEST DES MOINES...ANKENY...URBANDALE...JOHNSTON...
CLIVE...ALTOONA...WAUKEE...NORWALK...PLEASANT HILL...GRIMES...
WINTERSET...ADEL...WINDSOR HEIGHTS...CARLISLE...POLK CITY...
SAYLORVILLE...DALLAS CENTER...GRANGER AND DE SOTO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4180 9349 4151 9349 4146 9378 4132 9408
      4180 9408

$$

AWB
551 
WGUS73 KDMX 262033
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
333 PM CDT THU JUN 26 2014

IAC049-121-153-181-270045-
/O.CON.KDMX.FF.W.0030.000000T0000Z-140627T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-DALLAS IA-MADISON IA-POLK IA-
333 PM CDT THU JUN 26 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHWESTERN WARREN...EASTERN DALLAS...NORTHEASTERN MADISON AND
WESTERN POLK COUNTIES...

AT 329 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN 
DALLAS AND POLK COUNTIES. NUMEROUS ROADWAYS WERE WATER COVERED 
ESPECIALLY IN NORTHERN AND WESTERN PORTIONS OF THE DES MOINES METRO 
AND LOCATIONS IN EASTERN DALLAS COUNTY. UP TO ONE INCH OF RAIN HAS 
ALREADY FALLEN. FLASH FLOODING IS ALREADY OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DES MOINES...WEST DES MOINES...ANKENY...URBANDALE...JOHNSTON...
CLIVE...ALTOONA...WAUKEE...NORWALK...PLEASANT HILL...GRIMES...
WINTERSET...ADEL...WINDSOR HEIGHTS...CARLISLE...POLK CITY...
SAYLORVILLE...DALLAS CENTER...GRANGER AND DE SOTO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4180 9349 4151 9349 4146 9378 4132 9408
      4180 9408

$$

AWB
462 
WGUS73 KDMX 262142
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
442 PM CDT THU JUN 26 2014

IAC049-121-153-181-270045-
/O.CON.KDMX.FF.W.0030.000000T0000Z-140627T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-DALLAS IA-MADISON IA-POLK IA-
442 PM CDT THU JUN 26 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHWESTERN WARREN...EASTERN DALLAS...NORTHEASTERN MADISON AND
WESTERN POLK COUNTIES...

AT 439 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN 
DALLAS AND POLK COUNTIES. NUMEROUS ROADWAYS WERE WATER COVERED 
ESPECIALLY IN NORTHERN AND WESTERN PORTIONS OF THE DES MOINES METRO 
AND LOCATIONS IN EASTERN DALLAS COUNTY. IN MANY LOCATION ONE TO TWO 
INCHES OF RAIN HAVE FALLEN...WITH SOME LOCATIONS RECEIVING THREE TO 
FOUR INCHES. FLASH FLOODING IS ALREADY OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DES MOINES...WEST DES MOINES...ANKENY...URBANDALE...JOHNSTON...
CLIVE...ALTOONA...WAUKEE...NORWALK...PLEASANT HILL...GRIMES...
WINTERSET...ADEL...WINDSOR HEIGHTS...CARLISLE...POLK CITY...
SAYLORVILLE...DALLAS CENTER...GRANGER AND DE SOTO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4180 9349 4151 9349 4146 9378 4132 9408
      4180 9408

$$

AWB
802 
WGUS73 KDMX 270027
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
727 PM CDT THU JUN 26 2014

IAC049-121-153-181-270045-
/O.CON.KDMX.FF.W.0030.000000T0000Z-140627T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-DALLAS IA-MADISON IA-POLK IA-
727 PM CDT THU JUN 26 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHWESTERN WARREN...EASTERN DALLAS...NORTHEASTERN MADISON AND
WESTERN POLK COUNTIES...

AT 721 PM CDT...ALTHOUGH CONDITIONS ARE IMPROVING AND THE WARNING 
WILL LIKELY BE ALLOWED TO EXPIRE AT 745 PM...FLASH FLOODING IS STILL 
POSSIBLE IN THE WARNED AREA. DOPPLER RADAR PRECIPITATION ESTIMATES 
INDICATE 12 HOUR RAINFALL AMOUNTS ENDING AT 700 PM AS HIGH AS FOUR 
TO SIX INCHES FROM EASTERN DALLAS COUNTY INTO SMALLER PORTIONS OF 
POLK COUNTY.  STANDING WATER MAY LINGER IN POUR DRAINAGE AREAS INTO 
THE EVENING EVEN THOUGH THE FLOODING RISK WILL SUBSIDE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DES MOINES...WEST DES MOINES...ANKENY...URBANDALE...JOHNSTON...
CLIVE...ALTOONA...WAUKEE...NORWALK...PLEASANT HILL...GRIMES...
WINTERSET...ADEL...WINDSOR HEIGHTS...CARLISLE...POLK CITY...
SAYLORVILLE...DALLAS CENTER...GRANGER AND DE SOTO.

WALNUT CREEK FROM THE WESTERN SUBURBS OF DES MOINES INTO DES MOINES 
HAS CRESTED BELOW FLOOD STAGE AND SHOULD SLOWLY FALL INTO THE 
EVENING HOURS. WATER LEVELS WILL REMAIN HIGH WITH RAPIDLY FLOWING 
WATER HOWEVER AND NEARBY AREAS SHOULD BE AVOIDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4180 9349 4151 9349 4146 9378 4132 9408
      4180 9408

$$

SMALL
563 
WGUS73 KDMX 270054
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
754 PM CDT THU JUN 26 2014

IAC049-121-153-181-270100-
/O.EXP.KDMX.FF.W.0030.000000T0000Z-140627T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-DALLAS IA-MADISON IA-POLK IA-
754 PM CDT THU JUN 26 2014

...THE FLASH FLOOD WARNING FOR NORTHWESTERN WARREN...EASTERN
DALLAS...NORTHEASTERN MADISON AND WESTERN POLK COUNTIES HAS
EXPIRED...

FLOOD WATERS ARE RECEDING...AND ARE NO LONGER EXPECTED TO POSE A 
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD 
CLOSURES FROM LINGERING STANDING WATER OR MINOR FLOODING.

WALNUT CREEK HAS CRESTED BELOW FLOOD STAGE AND SHOULD FALL AT VARIED 
RATES INTO THE NIGHT. THE FLOW AT WALNUT CREEK AND OTHER TRIBUTARIES 
SUCH AS LITTLE WALNUT CREEK AND NORTH WALNUT CREEK MAY REMAIN FAIRLY 
HIGH INTO THE EVENING HOURS.  STAY AWAY FROM ANY RAPIDLY FLOWING 
WATER. 

LAT...LON 4180 9349 4151 9349 4146 9378 4132 9408
      4180 9408

$$

SMALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 12:42 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 26, 12:42 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1242 PM CDT THU JUN 26 2014

.SYNOPSIS...
ISSUED AT 323 AM CDT THU JUN 26 2014

HIGH PRESSURE IS PULLING OFF TO THE EAST AS SOUTHERLY FLOW SETS UP
OVER THE CWA. A STRONG SHORT WAVE WILL LIFT NORTHEAST ACROSS THE
STATE SATURDAY NIGHT. COLD FRONT WILL MOVE THROUGH THE STATE
MONDAY WITH HIGH PRESSURE BUILDING IN FOR THE MIDDLE OF NEXT WEEK.

&&

.SHORT TERM /TODAY/...
ISSUED AT 323 AM CDT THU JUN 26 2014

SMALL RIBBON OF THETA-E ADVECTION IN CONJUNCTION WITH SOME WEAK
ISENTROPIC UPGLIDE AND LOW LEVEL INSTABILITY HAS SPAWNED A FEW
ISOLATED THUNDERSTORMS ACROSS CENTRAL PORTION OF THE FORECAST
AREA. UPDRAFTS ARE BARELY TOPPING 30KFT BUT THE WARM LAYER CLOUD
DEPTHS ARE OVER 12KFT AND PRECIPITABLE WATER ARE 1.4 TO 1.6
INCHES. THESE STORMS DO HAVE SOME HEAVY RAIN ASSOCIATED WITH THEM
IN A SHORT PERIOD OF TIME. EXPECTING STORMS TO MIGRATE NORTHEAST
THROUGH 12Z ALONG THE 305-310K ISENTROPIC SURFACE AS THE FORCING
SHIFTS INTO EASTERN IOWA.

ANOTHER WEAK AREA OF LIFT AND THETA-E ADVECTION LOOK TO MOVE INTO
SOUTHWEST IOWA AFTER 12Z AND WILL BRING ANOTHER ROUND OF ISOLATED
THUNDERSTORMS THROUGH MIDDAY BEFORE DAYTIME HEATING ALLOWS FOR POP-
UP THUNDERSTORM ACTIVITY ACROSS THE FORECAST AREA THIS AFTERNOON.
LOW CONFIDENCE WITH WIDESPREAD SEVERE WEATHER...BUT WITH THE
INSTABILITY PRESENT AND WEAK SHEAR AVAILABLE...CANNOT RULE OUT A
BRIEF SEVERE WRT TO HAIL.

MAX TEMPS TODAY WENT CLOSE TO MOS GUIDANCE WITH THE STAGNANT MOIST
AIR MASS IN PLACE AND THE SLIGHTLY WARMER START THAN YESTERDAY AND
MOST AREAS ENDED UP BEING ABOVE GUIDANCE FOR MAX TEMPS ON WEDNESDAY.
BUT WITH THE PEPPERED CONVECTION TODAY AND CLOUD COVER...TOUGH TO GO

.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
ISSUED AT 323 AM CDT THU JUN 26 2014

SCATTERED THUNDERSTORMS WILL BE IN THE FORECAST FOR MOST PERIODS
INTO MONDAY MORNING AS THE COLD FRONT APPROACHES THE STATE. BEST
CHANCES FOR SIGNIFICANT RAINFALL WILL COME WITH THE LLJ SAT AND
SUN NIGHT. PWAT VALUES WILL BE IN THE 2 TO 3 SIGMA RANGE. FURTHER
FLOODING WILL BE POSSIBLE WITH THE LIKELIHOOD OF LOCAL RAINFALL
OF OVER 3 INCHES WITH EACH OF THESE EVENTS. THERE IS CONSIDERABLE
INSTABILITY BOTH NIGHTS WITH 3000 TO 5000 J/KG OF CAPE AVAILABLE.
SUNDAY NIGHT MORE OF A CONCERN FOR SEVERE WEATHER WITH THE EML
HOLDING THINGS DOWN IN THE LATE AFTERNOON...INSTABILITY BEING
HIGHER...AND MID LEVEL LAPSE RATES APPROACHING 8 C. ANOTHER
CONSIDERATION IS THE INCREASING MID LEVEL WIND SPEEDS AS THE
INFLUENCE OF THE UPPER LOW OVER SK AND MB BECOMES A BIGGER FACTOR.

HIGH PRESSURE WILL BUILD SOUTHEAST INTO THE CENTRAL U.S. FOLLOWING
THE COLD FRONT WITH A FEW DAYS BREAK FROM ANY RAIN AND
TEMPERATURES NEAR TO A LITTLE BELOW NORMAL.

&&

.AVIATION...26/18Z
ISSUED AT 1241 PM CDT THU JUN 26 2014

THUNDERSTORMS WILL AFFECT THE AREA AT INTERVALS THROUGH THE TAF
PERIOD. AN AREA OF TSRA OVER CENTRAL IA WILL AFFECT MAINLY DSM
THROUGH 19Z OR 20Z AND ALO/MCW FURTHER INTO THE AFTN AS IT MOVES
SLOWLY NORTHEAST...THEN ADDITIONAL STORMS ARE EXPECTED AREAWIDE
OVERNIGHT TONIGHT. OUTSIDE OF STORMS MAINLY VFR CONDITIONS ARE
EXPECTED...WITH POSSIBLY SOME MVFR CIGS AND/OR BR AFTER MIDNIGHT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...MS JUN 14
SHORT TERM...PODRAZIK
LONG TERM...MS JUN 14
AVIATION...LEE
Hazardous weather outlook, Jun 26, 5:00 AM CDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
500 AM CDT THU JUN 26 2014

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-271100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
500 AM CDT THU JUN 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

FLOOD WARNINGS ARE IN EFFECT FOR SOME RIVER BASINS. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

SCATTERED THUNDERSTORMS WITH BRIEF PERIODS OF HEAVY RAINFALL ARE
EXPECTED. SEVERE WEATHER IS NOT LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE EACH DAY FRIDAY INTO MONDAY.
THERE IS LITTLE RISK OF SEVERE WEATHER BEFORE SATURDAY AFTERNOON.
SEVERE STORMS ARE POSSIBLE SATURDAY NIGHT AND AGAIN SUNDAY NIGHT.
HEAVY RAINFALL IS QUITE POSSIBLE THROUGH THE PERIOD BUT SPECIFIC
THREATS WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY BUT MAY BE NEEDED AT
TIMES THIS WEEKEND.

In the hours before

Special weather statement, Jun 26, 9:58 AM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
958 AM CDT THU JUN 26 2014

IAZ062-075-261600-
MAHASKA IA-POWESHIEK IA-
958 AM CDT THU JUN 26 2014

...SLOW MOVING THUNDERSTORM PRODUCING HEAVY RAINFALL...

AT 955 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES EAST OF NEW SHARON...OR 6 MILES SOUTH OF MONTEZUMA...MOVING
EAST AT 15 MPH.

ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW SHARON AND BARNES CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS...TURN AROUND...DO NOT DROWN.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER ON ROADS...INTERSECTIONS...AND OTHER LOW-LYING
AREAS.

&&

LAT...LON 4151 9241 4143 9241 4144 9273 4156 9273
      4156 9240 4151 9240
TIME...MOT...LOC 1455Z 251DEG 14KT 4149 9256

AWB
Special weather statement, Jun 26, 12:44 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1244 PM CDT THU JUN 26 2014

IAZ059-060-072-073-261900-
DALLAS-POLK-MADISON-WARREN-
INCLUDING THE CITIES OF...PERRY...WAUKEE...ADEL...DES MOINES...
WINTERSET...EARLHAM...INDIANOLA...NORWALK...CARLISLE
1244 PM CDT THU JUN 26 2014

...PERIODS OF HEAVY RAIN MAY LEAD TO LOCALIZED STREET FLOODING...

THUNDERSTORMS CAPABLE OF PERIODS OF HEAVY RAINFALL WILL CONTINUE
TO IMPACT THE AREA THROUGH THE EARLY AFTERNOON HOURS. ADDITIONAL
HEAVY RAIN FALLING IN AREAS WHICH HAVE ALREADY RECEIVED UP TO AN
INCH OF RAIN...AND INTENSE RAINFALL RATES...MAY LEAD TO LOCALIZED
FLOODING. LOW LYING AREAS OR AREAS PRONE TO FLOODING MAY SEE
PONDING OF WATER AND WATER OVER ROADWAYS. USE CAUTION WHILE
TRAVELING. DO NOT DRIVE THROUGH FLOODED ROADWAYS...TURN
AROUND...DO NOT DROWN.

AWB
Local storm report, Jun 26, 1:22 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
122 PM CDT THU JUN 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 PM     HAIL             ADEL                    41.61N 94.03W
06/26/2014  E1.00 INCH       DALLAS             IA   EMERGENCY MNGR

            DIME TO QUARTER SIZED HAIL. HEAVY RAIN.

&&

AWB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 9:58 AM CDTSpecial Weather StatementDMXMahaska62 min
Jun 26, 5:42 PM CDTFlash Flood WarningDMXCrawford6 hr
Jun 26, 6:28 PM CDTRiver Flood WarningDMXPolk64 hr
Jun 26, 6:36 PM CDTSpecial Weather StatementDMXAudubon54 min

Nearby

Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.